Alert archive / Alabama / Storm Watches in 2024
Storm Watch 2, NWS Mobile, AL
NWS Mobile, AL issued this storm watch at Feb 2, 2024, 3:16 PM CST. It took effect at Feb 3, 2024, 9:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 2, 2024, 3:16 PM CST (21:16 UTC)
- In effect from
- Feb 3, 2024, 9:00 PM CST
- Expired
- Feb 3, 2024, 3:54 AM CST
- In force
- Issued by
- NWS Mobile, AL
The text
As transmitted.
354 WHUS74 KMOB 022116 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 316 PM CST Fri Feb 2 2024 GMZ630>634-650-655-670-675-030530- /O.UPG.KMOB.GL.A.0005.240204T0000Z-240204T1500Z/ /O.NEW.KMOB.SC.Y.0014.240203T2100Z-240204T0300Z/ /O.NEW.KMOB.SR.A.0002.240204T0300Z-240204T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 316 PM CST Fri Feb 2 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 9 PM CST SATURDAY... ...STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 35 kt. For the Storm Watch, southeast winds 25 to 35 kt with gusts up to 50 kt and seas 8 to 13 ft possible. Waves over bays and sounds 2 to 4 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Small Craft Advisory, from 3 PM to 9 PM CST Saturday. For the Storm Watch, from Saturday evening through Sunday morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel for severe conditions before conditions deteriorate. && $$ GMZ635-636-030530- /O.EXT.KMOB.GL.A.0005.240204T0300Z-240204T1800Z/ Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 316 PM CST Fri Feb 2 2024 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...Southeast winds increasing to 25 to 30 kt with gusts up to 40 kt. Wave heights building to 2 to 3 ft. * WHERE...Coastal waters of Alabama and northwest Florida. * WHEN...From Saturday evening through Sunday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
2 follow-up statements
894 WHUS74 KMOB 030333 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 933 PM CST Fri Feb 2 2024 GMZ630>634-650-655-670-675-031200- /O.CON.KMOB.SC.Y.0014.240203T2100Z-240204T0300Z/ /O.CON.KMOB.SR.A.0002.240204T0300Z-240204T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 933 PM CST Fri Feb 2 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TO 9 PM CST SATURDAY... ...STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Small Craft Advisory, southeast winds 15 to 25 kt with gusts up to 35 kt and seas 2 to 5 ft expected. For the Storm Watch, southeast winds 25 to 35 kt with gusts up to 50 kt and seas 8 to 13 ft possible. Waves over bays and sounds 2 to 4 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Small Craft Advisory, from 3 PM to 9 PM CST Saturday. For the Storm Watch, from Saturday evening through Sunday morning. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare to remain in port, alter course, and/or secure the vessel for severe conditions before conditions deteriorate. && $$ GMZ635-636-031200- /O.CON.KMOB.GL.A.0005.240204T0300Z-240204T1800Z/ Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 933 PM CST Fri Feb 2 2024 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...East to southeast winds increasing to near 25 kt with gusts up to 40 kt. Wave heights building to 2 to 3 ft. * WHERE...Western Choctawhatchee Bay and Eastern Choctawhatchee Bay. * WHEN...From Saturday evening through Sunday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
519 WHUS74 KMOB 030954 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 354 AM CST Sat Feb 3 2024 GMZ630>634-650-655-670-675-031800- /O.CON.KMOB.SC.Y.0014.240203T2100Z-240204T0300Z/ /O.UPG.KMOB.SR.A.0002.240204T0300Z-240204T1800Z/ /O.NEW.KMOB.GL.W.0005.240204T0300Z-240204T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 354 AM CST Sat Feb 3 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...For the Small Craft Advisory, southeast winds 20 to 25 kt with gusts up to 30 kt and seas 3 to 6 ft expected. For the Gale Warning, east winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 ft expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...For the Small Craft Advisory, from 3 PM this afternoon to 9 PM CST this evening. For the Gale Warning, from 9 PM this evening to noon CST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ635-636-031800- /O.UPG.KMOB.GL.A.0005.240204T0300Z-240204T1800Z/ /O.NEW.KMOB.GL.W.0005.240204T0300Z-240204T1800Z/ Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 354 AM CST Sat Feb 3 2024 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SUNDAY... * WHAT...East winds 20 to 25 kt with gusts up to 35 kt and seas up to 3 ft expected. * WHERE...Western Choctawhatchee Bay and Eastern Choctawhatchee Bay. * WHEN...From 9 PM this evening to noon CST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this storm watch went out at Feb 2, 11:38 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Feb 2, 11:38 AM CST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1138 AM CST Fri Feb 2 2024
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1138 AM CST Fri Feb 2 2024
VFR conditions, with light and variable winds, will continue
through this evening. Some patchy fog may develop over southern
portions of the local area during the overnight hours, possibly
reducing visibilities to MVFR, or locally IFR. Any fog that does
develop will dissipate a little after sunrise, with VFR conditions
expected for Saturday morning. /96
&&
.NEAR TERM...
(Now through Saturday)
Issued at 1138 AM CST Fri Feb 2 2024
A short-wave trof at high levels is slipping eastward over the
southeast this morning. High level clouds are also being carried
eastward with it, with the back edge of these clouds pushing
across the western zones. As the southeast US feature moves away,
clouds are forecast to thin, leaving a mix of sun and high level
cirrus today. With the axis of a surface high over the central
Gulf coast, winds are favored to be light. Daytime highs in the
upper 60s to lower 70s interior to mid 60s coast. Surface high
pressure begins to move eastward across the Appalachians tonight
and Saturday. Overnight lows will still be cool, ranging 39 to 43
interior to mid to upper 40s along the coast.
To the west, a large and rather complex synoptic pattern will be
evolving. A couple of surface low pressure systems to contend
with. Embedded in what appears to be a large cyclonic gyre forming
over the south central US, a lead frontal wave of surface low
pressure is progged to move east northeast over the northwest Gulf
through the day Saturday. Clouds will be on the increase. As this
feature approaches late in the near term, a more established
south to southeast flow allows Gulf moisture to open up.
Considering the approach of a leading edge of large scale lift, a
chance of showers is introduced Saturday afternoon along and west
of a line from Waynesboro MS to Fort Morgan AL within the zone of
best atmospheric moisture then. Highs Saturday mostly in the mid
to upper 60s.
With increase in onshore flow, rip current threat begins to
increase Saturday, to Moderate levels along area beaches. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 44 66 50 62 44 57 40 65 / 0 20 90 70 40 10 0 0
Pensacola 46 64 53 61 45 56 43 63 / 0 0 90 80 40 20 0 0
Destin 49 66 55 63 48 59 46 65 / 0 0 80 90 40 20 0 0
Evergreen 40 70 48 58 41 58 37 65 / 0 0 80 90 60 20 0 0
Waynesboro 41 65 46 57 41 58 37 63 / 0 20 90 80 50 10 0 0
Camden 39 68 47 54 40 56 36 62 / 0 0 70 90 70 20 0 0
Crestview 41 69 49 60 42 57 38 65 / 0 0 80 90 60 20 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Gale Watch from Saturday evening through Sunday morning for
GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:46 AM CST | Gale Watch | MOB | 24 hr | |
| Feb 2, 3:09 PM CST | Rip Current Statement | MOB | Baldwin, Mobile | 3 days |
| Feb 2, 3:16 PM CST | Small Craft Advisory | MOB | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.